Alert archive / Missouri / Flash Flood Watches in 2009

Flash Flood Watch 2, NWS Springfield, MO

April 27, 200917 counties in Missouri; Cherokee County, Kansas

NWS Springfield, MO issued this flash flood watch at Apr 27, 2009, 2:55 AM CDT for 17 counties in Missouri; Cherokee County, Kansas. It took effect at Apr 27, 2009, 7:00 AM CDT. It was in force for 17 hr.

The area

The counties it named.

The facts

Issued
Apr 27, 2009, 2:55 AM CDT (07:55 UTC)
In effect from
Apr 27, 2009, 7:00 AM CDT
Expired
Apr 27, 2009, 11:50 PM CDT
In force
17 hr
Issued by
NWS Springfield, MO
Flood severity
None

Counties Cherokee County, KS, Barry County, MO, Christian County, MO, Douglas County, MO, Greene County, MO, Howell County, MO, Jasper County, MO, Lawrence County, MO, McDonald County, MO, Newton County, MO, Oregon County, MO, Ozark County, MO, Shannon County, MO, Stone County, MO, Taney County, MO, Texas County, MO, Webster County, MO, Wright County, MO

The radar

The Springfield radar (KSGF), 41 km from the middle of the area, began a volume at 07:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 7.9 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2009-04-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 56 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2009-04-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 109 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
56 J/kg
Mixed-layer CIN
-197 J/kg
Mixed-layer LCL
1698 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
109 m²/s²
0-3 km storm-relative helicity
176 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS63 KSGF 270755
FFASGF

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE SPRINGFIELD MO
255 AM CDT MON APR 27 2009

...FLASH FLOOD WATCH IN EFFECT FROM 7 AM THIS MORNING THROUGH 7 AM
TUESDAY...

.A SLOW MOVING COLD FRONT IS EXPECTED TO MOVE THROUGH THE AREA
THIS AFTERNOON INTO THE OVERNIGHT HOURS. AHEAD OF THIS COLD
FRONT...RICH GULF MOISTURE WILL BE IN PLACE FOR HEAVY RAINFALL
ACROSS SOUTHERN MISSOURI THROUGH TUESDAY MORNING. RAINFALL AMOUNTS
UP TO TWO INCHES WITH LOCALLY HIGHER AMOUNTS IN TRAINING
THUNDERSTORMS ARE EXPECTED ACROSS SOUTHERN MISSOURI THIS AFTERNOON
AND EVENING.

KSZ101-MOZ082-088-090>098-101>106-271600-
/O.NEW.KSGF.FF.A.0002.090427T1200Z-090428T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CHEROKEE-TEXAS-JASPER-GREENE-WEBSTER-WRIGHT-NEWTON-LAWRENCE-
CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-TANEY-OZARK-
OREGON-
INCLUDING THE CITIES OF...BAXTER SPRINGS...COLUMBUS...HOUSTON...
CABOOL...JOPLIN...CARTHAGE...SPRINGFIELD...MARSHFIELD...
ROGERSVILLE...MOUNTAIN GROVE...MANSFIELD...NEOSHO...AURORA...
MOUNT VERNON...NIXA...OZARK...AVA...WEST PLAINS...WINONA...
EMINENCE...ANDERSON...PINEVILLE...MONETT...CASSVILLE...
KIMBERLING CITY...GALENA...BRANSON...FORSYTH...GAINESVILLE...
THEODOSIA...THAYER...ALTON
255 AM CDT MON APR 27 2009

...FLASH FLOOD WATCH IN EFFECT FROM 7 AM CDT THIS MORNING THROUGH
TUESDAY MORNING...

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* FLASH FLOOD WATCH FOR PORTIONS OF SOUTHEAST KANSAS AND 
 MISSOURI...INCLUDING THE FOLLOWING AREAS...IN SOUTHEAST 
 KANSAS...CHEROKEE. IN MISSOURI...BARRY...CHRISTIAN...DOUGLAS...
 GREENE...HOWELL...JASPER...LAWRENCE...MCDONALD...NEWTON...
 OREGON...OZARK...SHANNON...STONE...TANEY...TEXAS...WEBSTER AND 
 WRIGHT.

* FROM 7 AM CDT THIS MORNING THROUGH TUESDAY MORNING

* HEAVY RAINFALL AHEAD OF A SLOW MOVING COLD FRONT IS EXPECTED TO
  MATERIALIZE THIS AFTERNOON AND OVERNIGHT HOURS ACROSS SOUTHERN
  MISSOURI. COMMUNITIES SOUTH OF A LINE FROM EMINENCE TO
  SPRINGFIELD TO COLUMBUS KANSAS COULD SEE UP TO TWO INCHES OF
  RAINFALL WITH LOCALLY HIGHER AMOUNTS IN TRAINING THUNDERSTORMS
  THIS AFTERNOON AND EVENING. THIS HEAVY RAINFALL...IF
  REALIZED...COULD LEAD TO FLASH FLOODING OF MANY LOW WATER
  CROSSINGS AND LOW LYING AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

CLAYCOMB
3 follow-up statements
000 
WGUS63 KSGF 271532
FFASGF

FLOOD WATCH
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1032 AM CDT MON APR 27 2009

...FLASH FLOOD WATCH IN EFFECT FROM 7 AM THIS MORNING THROUGH
7 AM TUESDAY...

.A SLOW MOVING COLD FRONT IS EXPECTED TO MOVE THROUGH THE AREA
THIS AFTERNOON INTO THE OVERNIGHT HOURS. AHEAD OF THIS COLD
FRONT...RICH GULF MOISTURE WILL BE IN PLACE FOR HEAVY RAINFALL
ACROSS SOUTHERN MISSOURI THROUGH TUESDAY MORNING. RAINFALL
AMOUNTS UP TO TWO INCHES WITH LOCALLY HIGHER AMOUNTS IN TRAINING
THUNDERSTORMS ARE EXPECTED ACROSS SOUTHERN MISSOURI THIS
AFTERNOON AND EVENING.

KSZ101-MOZ082-088-090>098-101>106-272345-
/O.CON.KSGF.FF.A.0002.000000T0000Z-090428T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CHEROKEE-TEXAS-JASPER-GREENE-WEBSTER-WRIGHT-NEWTON-LAWRENCE-
CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-TANEY-OZARK-
OREGON-
INCLUDING THE CITIES OF...BAXTER SPRINGS...COLUMBUS...HOUSTON...
CABOOL...JOPLIN...CARTHAGE...SPRINGFIELD...MARSHFIELD...
ROGERSVILLE...MOUNTAIN GROVE...MANSFIELD...NEOSHO...AURORA...
MOUNT VERNON...NIXA...OZARK...AVA...WEST PLAINS...WINONA...
EMINENCE...ANDERSON...PINEVILLE...MONETT...CASSVILLE...
KIMBERLING CITY...GALENA...BRANSON...FORSYTH...GAINESVILLE...
THEODOSIA...THAYER...ALTON
1032 AM CDT MON APR 27 2009

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH TUESDAY MORNING...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF SOUTHEAST KANSAS AND MISSOURI...INCLUDING THE 
 FOLLOWING AREAS...IN SOUTHEAST KANSAS...CHEROKEE. IN 
 MISSOURI...BARRY...CHRISTIAN...DOUGLAS...GREENE...HOWELL...
 JASPER...LAWRENCE...MCDONALD...NEWTON...OREGON...OZARK...
 SHANNON...STONE...TANEY...TEXAS...WEBSTER AND WRIGHT.

* THROUGH TUESDAY MORNING

* HEAVY RAINFALL ASSOCIATED WITH A SLOW MOVING COLD FRONT IS
  EXPECTED TO MATERIALIZE THIS AFTERNOON AND OVERNIGHT HOURS
  ACROSS SOUTHERN MISSOURI. COMMUNITIES SOUTH OF A LINE FROM
  EMINENCE TO SPRINGFIELD TO COLUMBUS KANSAS COULD SEE UP TO TWO
  INCHES OF RAINFALL WITH LOCALLY HIGHER AMOUNTS IN TRAINING
  THUNDERSTORMS THIS AFTERNOON AND EVENING. THIS HEAVY
  RAINFALL...IF REALIZED...COULD LEAD TO FLASH FLOODING OF MANY
  LOW WATER CROSSINGS AND LOW LYING AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

GAGAN
000 
WGUS63 KSGF 272133
FFASGF

FLOOD WATCH
NATIONAL WEATHER SERVICE SPRINGFIELD MO
433 PM CDT MON APR 27 2009

...FLASH FLOOD WATCH IN EFFECT FROM 7 AM THIS MORNING THROUGH
7 AM TUESDAY...

.A SLOW MOVING COLD FRONT IS EXPECTED TO MOVE INTO THE AREA THIS
EVENING INTO THE OVERNIGHT HOURS. AHEAD OF THIS COLD FRONT...RICH
GULF MOISTURE WILL BE IN PLACE...AND HEAVY RAINFALL WILL BE
POSSIBLE ACROSS SOUTHERN MISSOURI THROUGH TUESDAY MORNING.
RAINFALL AMOUNTS UP TO TWO INCHES WITH LOCALLY HIGHER AMOUNTS IN
TRAINING THUNDERSTORMS ARE EXPECTED ACROSS SOUTHERN MISSOURI
TONIGHT THROUGH EARLY TUESDAY.

KSZ101-MOZ082-088-090>098-101>106-280930-
/O.CON.KSGF.FF.A.0002.000000T0000Z-090428T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CHEROKEE-TEXAS-JASPER-GREENE-WEBSTER-WRIGHT-NEWTON-LAWRENCE-
CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-TANEY-OZARK-
OREGON-
INCLUDING THE CITIES OF...BAXTER SPRINGS...COLUMBUS...HOUSTON...
CABOOL...JOPLIN...CARTHAGE...SPRINGFIELD...MARSHFIELD...
ROGERSVILLE...MOUNTAIN GROVE...MANSFIELD...NEOSHO...AURORA...
MOUNT VERNON...NIXA...OZARK...AVA...WEST PLAINS...WINONA...
EMINENCE...ANDERSON...PINEVILLE...MONETT...CASSVILLE...
KIMBERLING CITY...GALENA...BRANSON...FORSYTH...GAINESVILLE...
THEODOSIA...THAYER...ALTON
433 PM CDT MON APR 27 2009

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH TUESDAY MORNING...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF SOUTHEAST KANSAS AND MISSOURI...INCLUDING THE 
 FOLLOWING AREAS...IN SOUTHEAST KANSAS...CHEROKEE. IN 
 MISSOURI...BARRY...CHRISTIAN...DOUGLAS...GREENE...HOWELL...
 JASPER...LAWRENCE...MCDONALD...NEWTON...OREGON...OZARK...
 SHANNON...STONE...TANEY...TEXAS...WEBSTER AND WRIGHT.

* THROUGH TUESDAY MORNING

* HEAVY RAINFALL ASSOCIATED WITH A SLOW MOVING COLD FRONT IS
  EXPECTED TO MATERIALIZE TONIGHT ACROSS SOUTHERN MISSOURI.
  COMMUNITIES SOUTH OF A LINE FROM EMINENCE TO SPRINGFIELD TO
  COLUMBUS KANSAS COULD SEE UP TO TWO INCHES OF RAINFALL WITH
  LOCALLY HIGHER AMOUNTS IN TRAINING THUNDERSTORMS THIS AFTERNOON
  AND EVENING. THIS HEAVY RAINFALL...IF REALIZED...COULD LEAD TO
  FLASH FLOODING OF MANY LOW WATER CROSSINGS AND LOW LYING AREAS

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

GAGAN
000 
WGUS63 KSGF 280450
FFASGF

FLOOD WATCH
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1150 PM CDT MON APR 27 2009



KSZ101-MOZ082-088-090>098-101>106-280600-
/O.CAN.KSGF.FF.A.0002.000000T0000Z-090428T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CHEROKEE-TEXAS-JASPER-GREENE-WEBSTER-WRIGHT-NEWTON-LAWRENCE-
CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-TANEY-OZARK-
OREGON-
INCLUDING THE CITIES OF...BAXTER SPRINGS...COLUMBUS...HOUSTON...
CABOOL...JOPLIN...CARTHAGE...SPRINGFIELD...MARSHFIELD...
ROGERSVILLE...MOUNTAIN GROVE...MANSFIELD...NEOSHO...AURORA...
MOUNT VERNON...NIXA...OZARK...AVA...WEST PLAINS...WINONA...
EMINENCE...ANDERSON...PINEVILLE...MONETT...CASSVILLE...
KIMBERLING CITY...GALENA...BRANSON...FORSYTH...GAINESVILLE...
THEODOSIA...THAYER...ALTON
1150 PM CDT MON APR 27 2009

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR PORTIONS OF SOUTHEAST KANSAS AND
MISSOURI HAS BEEN CANCELLED. 

$$

DSA

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this flash flood watch went out at Apr 27, 2:25 AM CDT, 30 minutes earlier.

Area forecast discussion, Apr 27, 2:25 AM CDT, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
225 AM CDT MON APR 27 2009

.DISCUSSION...

FORECAST CHALLENGES DEAL WITH ONSET OF PRECIP AND SEVERE
THUNDERSTORM CHANCES TODAY...FOLLOWED BY PRECIP CHANCES THROUGH
THE WEEK.

CURRENTLY...1005MB SURFACE LOW SITUATED OVER SOUTHERN KANSAS THIS
MORNING...JUST SOUTH OF DODGE CITY. COLD FRONT EXTENDS NORTHEAST
TO CENTRAL MICHIGAN AND SOUTHWEST INTO WESTERN TEXAS. AREA
PROFILERS SHOWING LLVL JET HAS SHIFTED TO THE SOUTHWEST WITH
50-60KTS FLOWING FROM CENTRAL OKLAHOMA INTO SOUTHWEST MISSOURI.
925MB FRONT LOOKS TO BE SITUATED ACROSS EXTREME WESTERN IOWA...TO
HUTCHINSON KANSAS...BACK INTO THE TX/OK PANHANDLE AREA. UPPER
SHORTWAVE THAT WILL DRIVE THE SURFACE LOW EAST LATER TODAY
CURRENTLY OVER CENTRAL COLORADO MAKING SLOW EASTWARD MOVEMENT OVER
THE PAST 6 HOURS. ANOTHER SHORTWAVE JUST ABOUT TO COME ASHORE
ALONG THE SOUTHWEST OREGON COAST. DOWN ACROSS EASTERN TEXAS...
RICH DEWPOINTS IN THE MID TO UPPER 60S EXISTS WITH UPPER 50S
ACROSS EASTERN OKLAHOMA. AHEAD OF THE FRONT...TEMPERATURES IN THE
UPPER 60S/LOW 70S...WHILE BEHIND THE FRONT...LOW 50S EXIST ACROSS
WESTERN KANSAS...WITH SNOW BEING REPORTED ACROSS COLORADO.

FOR TODAY...COLD FRONT ACTUALLY DOES NOT DRIVE INTO THE AREA UNTIL
THIS AFTERNOON AS IT MOVES INTO CENTRAL MISSOURI BY 00Z. SEVERE
THUNDERSTORM CHANCES IN QUESTION AS THIS MORNINGS CONVECTION AND
CLOUD COVER MAY STABILIZE THE ENVIRONMENT...AT LEAST FOR WESTERN
PORTIONS OF THE CWA. GFS SHOWING SURFACE LOW SITUATED NEAR THE
NORTHEAST OKLAHOMA/SOUTHWEST MISSOURI BORDER BY 00Z. WITH
SOUTHEAST WINDS AT 925MBS ACROSS SOUTHWEST MISSOURI...SAY FROM
BRANSON TO MOUNT VERNON TO JOPLIN...THIS MAY BE THE AREA THAT HAS
THE BEST POTENTIAL FOR SEVERE POTENTIAL INCLUDING TORNADOES AND
WILL HIT THIS AREA IN THIS MORNINGS HWO. THIS AREA IS ALSO GOING
TO SEE THE BEST CHANCE FOR HEAVY RAINFALL THIS AFTERNOON AND WILL
ISSUE A FLASH FLOOD WATCH HERE SHORTLY. HEAVY RAINFALL THEN SHIFTS
EASTWARD AS COLD FRONT DRIVES INTO EASTERN MISSOURI OVERNIGHT.

BY NOON TUESDAY...FRONT CLEARS OUR CWA WITH MAJORITY OF RAINFALL
OFF TO THE EAST AND SOUTH. FRONT STALLS OUT OVER NORTHERN ARKANSAS
TUESDAY AFTERNOON. LOOKS LIKE OUR COUNTIES IN CENTRAL MISSOURI
SHOULD STAY DRY THROUGH TUESDAY EVENING INTO WEDNESDAY BEFORE
FRONT BEGINS TO DRIVE NORTH WEDNESDAY EVENING AS ANOTHER SURFACE
LOW DEVELOPS IN RESPONSE TO THE SHORTWAVE JUST COMING ONSHORE
OREGON...MOVES INTO THE AREA. BY THURSDAY EVENING...GFS SHOWING
FAIRLY STRONG COLD FRONT MOVING INTO THE AREA FOR ANOTHER GOOD
RAIN EVENT FRIDAY MORNING AND AFTERNOON. ECMWF TENDS TO KEEP THE
FRONT DOWN OVER NORTHERN ARKANSAS DURING THIS SAME TIME. WILL TRY
TO GET BETTER TIMING ON THE EVENT AS MODELS COME MORE INTO AGREEMENT.

CLAYCOMB

&&

.AVIATION...

FOR THE 0600Z KSGF/KJLN TAFS...WEAKENING THUNDERSTORMS EXTENDING
FROM NORTH CENTRAL MO INTO SOUTHEAST KS WILL PUSH EAST AND
NORTHEAST INTO WESTERN MO OVERNIGHT. WITH HEAVIER RAIN
SHOWERS...EXPECT CEILINGS FALLING INTO THE MVFR CATEGORY WITH MVFR
AND IFR VISIBILITY AT TIMES. SCENARIO FOR MONDAY IS SOMEWHAT
COMPLICATED IN TERMS OF TIMING OF SHOWERS AND THUNDERSTORMS...BUT
BELIEVE THERE WILL BE REDEVELOPMENT ALONG AND AHEAD OF A COLD
FRONT EXPECTED TO PUSH EAST AND SOUTHEAST THROUGH THE REGION LATE
IN THE DAY AND MONDAY EVENING DURING THE ROUGHLY THE 23-04Z TIME
FRAME (USING NAM/WRF TIMING).

DSA

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&
Hazardous weather outlook, Apr 26, 8:47 PM CDT, 6 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
847 PM CDT SUN APR 26 2009

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-271200-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
847 PM CDT SUN APR 26 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...TONIGHT.

A LINE OF THUNDERSTORMS THAT EXTENDS FROM FAR NORTHWEST MISSOURI
INTO SOUTH CENTRAL KANSAS AND CENTRAL OKLAHOMA WILL PUSH SLOWLY
EAST AND NORTHEAST OVERNIGHT...REACHING FAR SOUTHEAST KANSAS AND WEST
CENTRAL MISSOURI AFTER 3 AM AND POSSIBLY REACHING A LINE FROM
VERSAILLES TO SPRINGFIELD BY 6 AM. WHILE INSTABILITY WILL BE GREATLY
WEAKENED BY THIS TIME...STRONG LOW LEVEL WINDS WILL HELP MAINTAIN A
RISK FOR STRONG TO SEVERE STORMS WITH WIND GUSTS OF 60 MPH AND ONE
INCH HAIL. GIVEN THE EXPECTED STRONG LOW LEVEL VERTICAL WIND
SHEAR...A SLIGHT RISK FOR TORNADOES EXISTS BUT THE OVERALL THREAT IS
LOW.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

STRONG TO SEVERE THUNDERSTORMS WILL AGAIN BE POSSIBLE ACROSS THE
ENTIRE OUTLOOK AREA ON MONDAY AS A COLD FRONT MOVES THROUGH THE
REGION. AT THIS TIME...IT APPEARS THAT DAMAGING STRAIGHT LINE
WINDS AND LARGE HAIL WILL BE THE MAIN THREATS WITH THESE STORMS.

IN ADDITION...HEAVY RAINFALL MAY LEAD TO A RISK OF FLASH FLOODING
OF CREEKS...STREAMS AND LOW WATER CROSSINGS. MINOR RIVER FLOODING
WILL ALSO BE POSSIBLE.

ADDITIONAL ROUNDS OF THUNDERSTORMS WILL BE POSSIBLE WEDNESDAY
AND THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATE TONIGHT OVER PARTS OF WEST
CENTRAL AND SOUTHWEST MISSOURI AND FAR SOUTHEAST KANSAS AFTER 3 AM.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

DSA

In the hours before

Special weather statement, Apr 27, 12:04 AM CDT, 2 hours 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1204 AM CDT MON APR 27 2009

KSZ073-097-MOZ066-270600-
BOURBON KS-CRAWFORD KS-VERNON MO-
1204 AM CDT MON APR 27 2009

...SIGNIFICANT WEATHER ALERT FOR BOURBON...CRAWFORD AND WESTERN
VERNON COUNTIES UNTIL 100 AM CDT...

AT 1203 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM BLUE MOUND TO 10
MILES NORTH OF WALNUT TO 7 MILES SOUTHWEST OF ST. PAUL TO 12 MILES
NORTHWEST OF OSWEGO...OR ALONG A LINE EXTENDING FROM 14 MILES
SOUTHWEST OF MOUND CITY TO 15 MILES NORTH OF ST. PAUL TO 7 MILES
SOUTHWEST OF ST. PAUL TO 12 MILES NORTHWEST OF OSWEGO...MOVING
NORTHEAST AT 35 MPH.

PEOPLE IN BOURBON...CRAWFORD AND WESTERN VERNON COUNTIES...INCLUDING
THE CITIES OF BRONSON...UNIONTOWN...WALNUT...MCCUNE...REDFIELD...
HEPLER...FULTON...GIRARD...FORT SCOTT AND ENGLEVALE...SHOULD MONITOR
THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE
PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

WINDS AROUND 50 MPH ARE EXPECTED WITH THESE STORMS.

LINDENBERG
Special weather statement, Apr 27, 12:53 AM CDT, 2 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1253 AM CDT MON APR 27 2009

KSZ073-097-101-MOZ066-077-270645-
BOURBON KS-CRAWFORD KS-CHEROKEE KS-BARTON MO-VERNON MO-
1253 AM CDT MON APR 27 2009

...SIGNIFICANT WEATHER ALERT FOR CRAWFORD...NORTHWESTERN CHEROKEE...
SOUTHEASTERN BOURBON...SOUTHWESTERN VERNON AND WESTERN BARTON
COUNTIES UNTIL 145 AM CDT...

AT 1252 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES SOUTH OF
ST. PAUL TO OSWEGO TO 9 MILES NORTHWEST OF WELCH...OR ALONG A LINE
EXTENDING FROM 11 MILES SOUTH OF ST. PAUL TO OSWEGO TO 10 MILES
SOUTHWEST OF CHETOPA...MOVING NORTHEAST AT 55 MPH.

PEOPLE IN CRAWFORD...NORTHWESTERN CHEROKEE...SOUTHEASTERN BOURBON...
SOUTHWESTERN VERNON AND WESTERN BARTON COUNTIES...INCLUDING THE
CITIES OF MCCUNE...WEST MINERAL...CARONA...GIRARD...COLUMBUS...
CHEROKEE...SCAMMON...WEIR...ENGLEVALE AND PITTSBURG...SHOULD MONITOR
THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE
PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

WINDS AROUND 50 MPH ARE EXPECTED WITH THESE STORMS.

LINDENBERG
Special weather statement, Apr 27, 1:16 AM CDT, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
116 AM CDT MON APR 27 2009

MOZ093-101-270700-
NEWTON MO-MCDONALD MO-
116 AM CDT MON APR 27 2009

...SIGNIFICANT WEATHER ALERT FOR EASTERN NEWTON AND MCDONALD COUNTIES
UNTIL 200 AM CDT...

AT 115 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES NORTH OF
SOUTH WEST CITY TO MAYSVILLE...OR ALONG A LINE EXTENDING FROM 11
MILES WEST OF PINEVILLE TO 12 MILES EAST OF JAY...MOVING NORTHEAST AT
50 MPH.

PEOPLE IN EASTERN NEWTON AND MCDONALD COUNTIES...INCLUDING THE CITIES
OF SOUTH WEST CITY...NOEL...LANAGAN...ANDERSON...GOODMAN...
PINEVILLE...NEOSHO...GRANBY AND FAIRVIEW...SHOULD MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO
TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

WINDS AROUND 50 MPH ARE EXPECTED WITH THESE STORMS.

LINDENBERG
Special weather statement, Apr 27, 2:48 AM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
248 AM CDT MON APR 27 2009

MOZ055-056-067>069-078-079-270845-
POLK MO-CEDAR MO-HICKORY MO-ST. CLAIR MO-CAMDEN MO-BENTON MO-
MORGAN MO-
248 AM CDT MON APR 27 2009

...SIGNIFICANT WEATHER ALERT FOR BENTON...EASTERN CEDAR...EASTERN ST.
CLAIR...HICKORY...MORGAN...NORTHWESTERN CAMDEN AND NORTHWESTERN POLK
COUNTIES UNTIL 345 AM CDT...

AT 247 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES EAST OF
DEEPWATER TO OSCEOLA TO WEAUBLEAU TO STOCKTON...OR ALONG A LINE
EXTENDING FROM 12 MILES WEST OF WARSAW TO 18 MILES NORTHWEST OF
HERMITAGE TO 15 MILES WEST OF HERMITAGE TO STOCKTON...MOVING
NORTHEAST AT 40 MPH.

PEOPLE IN BENTON...EASTERN CEDAR...EASTERN ST. CLAIR...HICKORY...
MORGAN...NORTHWESTERN CAMDEN AND NORTHWESTERN POLK COUNTIES...
INCLUDING THE CITIES OF STOCKTON...WEAUBLEAU...HUMANSVILLE...
WHEATLAND...WARSAW...LINCOLN...HERMITAGE...COLE CAMP AND STOVER...
SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE
WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE
WEATHER THREATEN.

WINDS AROUND 50 MPH ARE EXPECTED WITH THESE STORMS.

LINDENBERG

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 27, 2:43 AM CDTFlash Flood WarningSGFMcDonald, Newton6 hr
Apr 27, 3:12 AM CDTRiver Flood WarningSGFVernon9 days
Apr 27, 4:49 AM CDTFlash Flood WarningSGFVernon6 hr
Apr 27, 7:51 AM CDTRiver Flood WarningSGFVernon8 days
Apr 27, 7:51 AM CDTRiver Flood WarningSGFVernon22 days
Apr 27, 11:00 AM CDTFlash Flood WarningSGFBarton, Benton, Cedar, Hickory, Morgan, St. Clair and 1 more6 hr
Apr 27, 4:57 PM CDTFlash Flood WarningSGFBarton, Benton, Cedar, Hickory, Morgan, St. Clair and 1 more6 hr
Apr 27, 3:12 AM CDTRiver Flood WarningSGFBourbon50 hr
Apr 27, 12:28 PM CDTRiver Flood WarningSGFBourbon38 hr

Nearby

Flash Flood Watches in Missouri, 2009Flash Flood Watches in Kansas, 2009Every flash flood watch in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.